Missouri, 2009Flooding in Missouri, September 5, 2009
September 5, 2009 · NWS SGF · 4 events in 3 counties and zones
Runoff from thunderstorms produced flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from thunderstorms produced flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 5, 5:53 AM CST, 30 minutes earlier.
Area forecast discussion, Sep 5, 5:53 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT SAT SEP 5 2009
...UPDATE TO AVIATION...
.DISCUSSION...
SHOWERS AND THUNDERSTORMS FOR A PORTION OF THE HOLIDAY WEEKEND
ALONG WITH BELOW NORMAL TEMPERATURES...WARMER AND DRIER EARLY
NEXT WEEK WITH A CHANCE FOR THUNDERSTORMS LATE IN THE WORK WEEK
ARE THE FORECAST HIGHLIGHTS.
THE UPPER LEVEL LOW HAS MIGRATED INTO THE CENTRAL OZARKS
OVERNIGHT BRINGING A CONTINUATION OF SHOWERS AND THUNDERSTORMS.
RAIN HAS BEEN PERSISTENT IN THE CENTRAL OZARKS WITH FAVORABLE
LIFT FROM THE LOW AND ACROSS SOUTHERN MISSOURI WHERE CONVECTION
IS TRAINING ALONG AN OUTFLOW BOUNDARY AND A DISTURBANCE ROTATING
THROUGH THE UPPER TROUGH. NEAR STRONG THUNDERSTORM UPDRAFTS
RAINFALL RATES HAVE BEEN EFFICIENT WITH PRECIPITABLE WATER VALUES
NEAR AN INCH AND A HALF ACROSS THE AREA. ISOLATED AREAS OF HEAVY
RAIN HAVE PRODUCED AMOUNTS EXCEEDING 3 INCHES IN MORGAN AND
PULASKI COUNTIES ALONG WITH PORTIONS OF SOUTHERN MISSOURI. WILL
HAVE TO CONTINUE TO MONITOR FOR THE POTENTIAL OF FLASH FLOODING
IN THESE AREAS DUE TO HIGH RAINFALL RATES AND TRAINING
CONVECTION. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY WILL
REMAIN EAST OF THE HIGHWAY 71 CORRIDOR. HIGH TEMPERATURES ONCE
AGAIN TODAY WILL BE 5 TO 10 DEGREES BELOW NORMAL.
FORECAST MODELS PROG UPPER LEVEL LOW GRADUALLY LIFTING NORTHEAST
TONIGHT AND SUNDAY. AS THE LOW EXITS...HAVE TAPERED PRECIPITATION
CHANCES. WILL NEED TO MONITOR FOR THE POTENTIAL DEVELOPMENT OF
FOG TONIGHT ACROSS SOUTHEAST KANSAS AND WEST MISSOURI WITH STRONG
ISENTROPIC DOWNGLIDE ALONG THE 315K SURFACE EXPECTED TO BRING
SOME CLEARING. IF SUFFICIENT CLEARING MATERIALIZES...FOG WOULD
DEVELOP OVERNIGHT WITH A MOIST GROUND FROM RECENT RAINFALL AND
LIGHT WINDS.
WARMER AND DRIER WEATHER RETURNS EARLY NEXT WEEK WITH AN UPPER
LEVEL RIDGE BUILDING INTO THE PLAINS WHILE AN UPPER TROUGH DIGS
INTO THE PACIFIC NORTHWEST. NEXT CHANCE FOR PRECIPITATION ARRIVES
WEDNESDAY NIGHT AND THURSDAY WITH THE UPPER TROUGH TRACKING INTO
THE NORTHERN PLAINS AND ASSOCIATED COLD FRONT MOVING INTO THE
OZARKS.
ANGLE
&&
.AVIATION...
IFR CONDITIONS IN LOW STRATUS AND FOG WILL PREVAIL THIS MORNING
ACROSS THE AREA. A GRADUAL IMPROVEMENT IS EXPECTED THIS AFTERNOON
WITH CEILINGS GRADUALLY LIFTING. A FEW SHOWERS AND POSSIBLY A
THUNDERSTORM COULD DEVELOP ANYTIME DURING THE DAY. WITH A VERY
MOIST AIRMASS REMAINING IN PLACE...LOW STRATUS AND FOG WILL LIKELY
FORM AGAIN LATE TONIGHT INTO SUNDAY MORNING.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 5, 4:04 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT SAT SEP 5 2009
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
504 AM CDT SAT SEP 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE OUTLOOK AREA AS
AN UPPER LEVEL LOW TRACKS THROUGH THE CENTRAL OZARKS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED...HOWEVER LOCALIZED HEAVY RAIN
WILL BE POSSIBLE ALONG WITH FLASH FLOODING WHERE THUNDERSTORMS
TRAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AREAS OF FOG WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND WEST
MISSOURI EARLY SUNDAY MORNING.
THUNDERSTORM CHANCES WILL CONTINUE OVER SOUTH CENTRAL MISSOURI
SUNDAY WITH THE WEAKENING UPPER LEVEL LOW SHIFTING EAST OF THE
MISSOURI OZARKS SUNDAY NIGHT. NO SEVERE THUNDERSTORMS ARE
EXPECTED OVER THE HOLIDAY WEEKEND.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY INTO
THURSDAY WITH A COLD FRONT MOVING THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO RELAY REPORTS OF FLOODING AND HEAVY RAIN.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
ANGLE
Flood, Morgan
- When
- September 5, 6:23 AM CST to 8:23 AM CST
- Where
- Morgan County, 1.29 mi ESE of Gravois Mills to 1.47 mi SSE of Gravois Mills
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.310, -92.800
The bridge over Little Buffalo Creek on Clear Water Road washed out.
Flood, Morgan
- When
- September 5, 8:21 AM CST to 11:00 AM CST
- Where
- Morgan County, 4.18 mi S of Florence to 3.82 mi S of Florence
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.520, -92.990
Timber restricting water flow through the bridge over Gabriel Creek produced flooding along Ehlers Road.
Flood, Ozark
- When
- September 5, 8:55 AM CST to 11:00 AM CST
- Where
- Ozark County, 0.69 mi N of Mammoth to 1.06 mi NW of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.540, -92.400
State Highway T was closed due to flooding near Mammoth.
Flood, Howell
- When
- September 5, 10:45 AM CST to 1:00 PM CST
- Where
- Howell County, 1.49 mi SSW of Moody to 1.31 mi SSW of Moody
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.510, -91.990
State Route 142 was closed due to flooding near Moody.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, September 5, 20091 death · 1 injured · $5,000 · 1 event
- Lightning Strike in Florida, September 5, 20091 death · 1 event
- Flash Flood and Damaging Wind in California, September 5, 2009$120,000 · 56 kt wind · 2 events
- Flash Flood and Damaging Wind in Arizona, September 5, 2009$100,000 · 52 kt wind · 4 events
- Flash Flooding and Heavy Rain in Indiana, September 5 to 7, 2009$50,000 · 3 events
- Flash Flooding and Hail in New Mexico, September 5, 2009$35,000 · 0.88 in hail · 6 events
- Flash Flood and Damaging Wind in Alabama, September 5 to 9, 2009$36,000 · 3 events
- Flash Flood and Heavy Rain in Kentucky, September 5 to 6, 2009$30,000 · 2 events
- Flash Flood in Mississippi, September 5, 2009$15,000 · 1 event
- Waterspout in Gulf of Mexico, September 5, 20092 events
- Dust Storm and Damaging Wind in California, September 5, 2009$5,000 · 60 kt wind · 2 events
- Heavy Rain in Arizona, September 5, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196765, 196766, 196767, 196768.